Thyroid Disorders Community
Latest Labs, just getting worse =(
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Latest Labs, just getting worse =(

In January I was moved up to 112 mcg of synthroid and my labs were as follows:

TSH:  11.8   (.35-3.7)
free t3:  2.42  (2.18-3.98)
free t4: 1.14 (.76-1.46)

I had increased to 125mcg's and waited 6 weeks to get testing again, which was 2 days ago (got the labs today).  My grandma died a week ago and it has been a HORRIBLE month.  My labs have been slowly getting better with the increases so far except for now.  This time after the increase, I got worse???  How does this happen?  Stress?


TSH:  17.9   (.35-3.7)
free t3:  2.05  (2.18-3.98)
free t4: 1.05 (.76-1.46)

I also found out I am anemic, my blood sugar was low, AND my calcium is now borderline low.  I am worried my parathyroids are now stopping to work 6 months post TT.  I go see my family doctor tomorrow because I have had a horrible headache with pins and needles in my head above my left eyebrow.  I was reading this can be caused from anemia and I also have the low calcium.  I feel HORRIBLE.  I can barely get out of bed.  I have had shortness of breath and my body aches so bad I can barely move.  I had chest pains a lot this month too which may be related to gerd or being hypothyroid.  The endo is increasing me to 137 of synthroid.  Everything seemed to crash this month.  Why would the increase in meds from last month make me become more hypo?

Thanks for the help.

Related Discussions
3 Comments Post a Comment
Blank
Avatar_f_tn
I'm sorry to hear you're not feeling better...hang in there...stress is a major factor affecting thyroid hormone levels.  

It sounds like you might have more than one thing to work on...anemia, blood sugar, calcium, and you're also grieving.  Give it a while for all those things to resolve.
Blank
215461_tn?1331866365
Thanks, I am trying to.  I feel soooooo sick right now.  It just seems like I cannot get ahead.  All this time increasing, and things are worse than they have been for months =(.
Blank
Avatar_m_tn
You may also want to check to see if the generic T4 you're taking was made by a different manufacturer for your last refill.  Different manufacturers use different fillers, dyes and buffers. These can have an effect on absorption.

Also if you are aware your calcium is low, Have you started taking calcium supplements?  If so make sure that you separate your calcium supplements by about 4 hours away from your Thyroid meds.  Calcium is known to inhibit and reduce the absorption of Thyroid meds.  So you definitely want to make sure these meds are separated.

Stress can affect the conversion process and increase the production of Reverse T3.  So the same amount of FT4 would convert produce less of the usable FT3 and a bit more into RT3 which is useless.  Just a theory but given the amount of stress you say you've been under would be at least a plausible explanation.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_m_tn
Blank
gimel
MI
649848_tn?1357751184
Blank
Barb135
FL
Avatar_f_tn
Blank
goolarra
Sisters, OR
657231_tn?1390151580
Blank
rumpled
Northern, NJ
Avatar_m_tn
Blank
flyingfool
WI
168348_tn?1379360675
Blank
ChitChatNine